Texas, 2025Damaging Winds in Texas, May 19, 2025
May 19, 2025 · NWS AMA · 4 events in 3 counties and zones
A strong upper level system moved across central portions of the United States. In response to this, a dryline that retreated westward the previous night, set up over combined Panhandles and provided sufficient lift and moisture for showers and thunderstorms to form the afternoon and evening of the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system moved across central portions of the United States. In response to this, a dryline that retreated westward the previous night, set up over combined Panhandles and provided sufficient lift and moisture for showers and thunderstorms to form the afternoon and evening of the 19th. In the Texas Panhandle, scattered thunderstorms produced severe, straight-line wind gusts. Virga showers also produced rogue severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 19, 1:01 PM CST, 3 hours 41 minutes earlier. Its key messages:
- Issued at 200 PM CDT Mon May 19 2025
- Thunderstorm chances return across the northern half of the Panhandles this afternoon through this evening. Storms may produce strong to potentially severe wind gusts in addition to lightning.
- After a few dry days, shower and thunderstorm chances look to return Friday through next weekend.
- Temperatures over the next week should remain around to slightly above average.
Area forecast discussion, May 19, 1:01 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
201 PM CDT Mon May 19 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 200 PM CDT Mon May 19 2025
- Thunderstorm chances return across the northern half of the
Panhandles this afternoon through this evening. Storms may
produce strong to potentially severe wind gusts in addition to
lightning.
- After a few dry days, shower and thunderstorm chances look to
return Friday through next weekend.
- Temperatures over the next week should remain around to slightly
above average.
&&
.SHORT TERM ...
(This evening through Tuesday night)
Issued at 200 PM CDT Mon May 19 2025
An upper level low is currently over western SD with an associated
trough dipping down into NM at this time, as seen on GOES water
vapor imagery. The base of the trough is firing off some
convection over central NM at this time. This activity is expected
to make its way into the combined Panhandles later today into
tonight. This system is expected to bring some slightly better
moisture to the northern combined Panhandles where the highest
chances to measure rain currently are. Further south into the TX
Panhandle, the lower levels are expected to be too dry for
precipitation to reach the ground. Therefore, this system along
with upper level moisture may spark some virga showers late this
afternoon into evening across much of the TX Panhandle. Rogue
wind gusts in excess of 50 mph will be possible with this
activity. Likewise, in the north, a dry surface especially ahead
of an expected cold front may provide a potential for severe
storms that would otherwise not be.
This evenings showers and storms are expected to swing in from NE
NM and SE CO this afternoon. The main wind threat will be with
the initial leading edge of thunderstorm activity. DCAPE values
are progged to be in the 1200 to 1400 J/Kg range before showers
moisten the column and diminish the DCAPE, especially behind the
front. MLCAPE is only looking to be 400 to 600 J/Kg with LCL's
around 3km. Strong inverted "V"s can be seen in the forecast
soundings ahead of the system.
Tonight, winds will shift northerly behind a weak cold front
blowing in the 15 to 20 mph range. The front is expected to keep
temperatures in the upper 70s to lower 80s across the board
tomorrow afternoon. Winds will gradually fall off and start
returning to the south for tomorrow night.
36
&&
.LONG TERM ...
(Wednesday through next Sunday)
Issued at 200 PM CDT Mon May 19 2025
Expecting a warming trend under a building ridge Wed through the
weekend. Fri and Sat look to be the warmest days with highs in the
lower 90s. Although there is a potential to actually come in
warmer, with temperatures in the mid to upper 90s.
Perturbations in the upcoming ridge aloft, along with the potential
for hanging onto some higher Tds Fri into weekend, there will be
some slight chances for thunderstorms each afternoon into
overnight period. Slight to chance PoPs are favoring the eastern
combined Panhandles at this time. The potential for widespread
severe storms is not looking favorable at this time, but will keep
watching model trends heading into Memorial Day weekend.
36
&&
.AVIATION...
(18Z TAFS)
Issued at 1155 AM CDT Mon May 19 2025
Generally VFR conditions expected to prevail through the TAF
period. There is a slight chance that showers and thunder impact
KGUY around 00Z Tue or there after. However, confidence is low
enough to leave out of the TAF at this time. Virga showers will be
possible near KDHT and KAMA later on around 00Z as well. These
virga showers may produce some gusty and erratic winds. Otherwise
surface winds are expected to be mainly southwesterly around 20
kts with maybe some gust up to 35 kts, especially around KAMA.
Winds should eventually turn westerly around 00z then northerly
around 06z Tuesday.
36
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 48 79 52 86 / 10 0 0 0
Beaver OK 47 81 46 85 / 20 0 0 0
Boise City OK 41 76 43 84 / 40 0 0 0
Borger TX 50 83 52 88 / 10 0 0 0
Boys Ranch TX 47 81 47 88 / 10 0 0 0
Canyon TX 47 79 49 86 / 10 0 0 0
Clarendon TX 52 80 53 88 / 10 0 0 0
Dalhart TX 41 78 42 85 / 20 0 0 0
Guymon OK 44 80 44 84 / 30 0 0 0
Hereford TX 46 80 48 87 / 10 0 0 0
Lipscomb TX 51 81 51 85 / 10 0 0 0
Pampa TX 50 79 53 86 / 10 0 0 0
Shamrock TX 53 81 54 88 / 10 0 0 0
Wellington TX 55 81 54 88 / 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...36
LONG TERM....36
AVIATION...36
Hazardous weather outlook, May 19, 1:06 PM CST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
206 PM CDT Mon May 19 2025
OKZ001>003-TXZ001>020-317-200715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
206 PM CDT Mon May 19 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are possible across the northern half of the Texas
and Oklahoma Panhandles this afternoon and evening. The potential
for severe thunderstorms is very low, but breezy to gusty winds
will be possible with any storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances return Friday through Sunday across portions
of the combined Panhandles. The potential for severe thunderstorms
is low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Thunderstorm Wind, Gray
- When
- May 19, 4:42 PM CST
- Where
- Gray County, 1.83 mi ENE of Mc Lean
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.240, -100.570
The mesonet station located one mile east of McLean observed a 60mph wind gust from a few showers that moved across the region.
Thunderstorm Wind, Wheeler
- When
- May 19, 5:05 PM CST
- Where
- Wheeler County, 3.94 mi E of Wheeler
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.450, -100.200
The mesonet station located four miles east of Wheeler measured a 63mph wind gust from some showers that moved across the area.
Thunderstorm Wind, Hansford
- When
- May 19, 6:39 PM CST
- Where
- Hansford County, 11.11 mi N of Spearman
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.360, -101.180
Multiple wind gusts in excess of 58 mph occurred between 1934CDT and 2114CDT. Peak wind gusts of 67 mph occurred at 1939CDT under decaying thunderstorms.
Thunderstorm Wind, Hansford
- When
- May 19, 7:20 PM CST
- Where
- Hansford County, 1.38 mi N of Spearman
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.220, -101.200
The AWOS station located one mile north-northwest of Spearman measured a 61mph wind gust from showers and thunderstorms in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 19 to 20, 20251 injured · $1.7 million · EF3 · 97 events
- Tornadoes and Flash Flooding in Arkansas, May 19, 2025$2.8 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Missouri, May 19 to 20, 2025$1.1 million · EF1 · 65 events
- Hail in Nebraska, May 19, 2025$5.5 million · 2.75 in hail · 7 events
- Tornadoes and Flash Flood in Oklahoma, May 19 to 20, 2025$47,000 · EF1 · 70 events
- Tornadoes and Flash Flood in Missouri, May 19, 2025$193,000 · EF1 · 34 events
- Tornadoes and Hail in Missouri, May 19 to 20, 2025EF1 · 94 events
- Tornadoes and Hail in Texas, May 19 to 20, 2025$163,000 · EF0 · 40 events
- Tornado and Flash Flood in Illinois, May 19, 2025$80,000 · EF1 · 6 events
- Flash Flooding and Flood in Alabama, May 19, 2025$112,000 · 52 kt wind · 13 events
- Flash Flood and Hail in Kansas, May 19, 2025$65,000 · 1 in hail · 13 events
- Lightning Strike in South Dakota, May 19, 2025$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259179, 1259180, 1259182, 1259183.